MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC TFNA SCREW 95MM - STERILE; ROD,FIXATION,INTRAMEDULLARY

WRIGHTS LANE SYNTHES USA PRODUCTS LLC TFNA SCREW 95MM - STERILE; ROD,FIXATION,INTRAMEDULLARY
Model Number 04.038.095S
Medical Device Problem Code Unintended Movement (3026)
Health Effect - Clinical Codes Pain (1994); Nonunion/Delayed-union Bone Fracture (2369)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient date of birth not available for reporting.Date of implant reported only as 2017, exact date is not known.Complainant part is not expected to be returned for manufacturer review/investigation.Initial reporter telephone not available for reporting.The investigation could not be completed; no conclusion could be drawn, as no product was received.Dhr review was completed.Part number: 04.038.095s.Lot number: h332256.Date of manufacture: 19 may 2017.Place of manufacture: (b)(4).Part expiration date: 30 april 2027.Nonconformance noted: nr-0067805.Description of dhr review: a review of the device history record revealed no complaint related anomalies.The device history record shows this lot of tfna screw 95mm sterile product was processed through the normal manufacturing and inspection operations with no rework nor nonconformities noted.This lot met all dimensional, visual and packaging criteria at the time of release with no issues documented during the manufacture that would contribute to this complaint condition.A review of the raw material device history record revealed this lot met all specifications but there was a nonconformance noted.This nr was for scrapping 123 lbs of the 395 lb lot of raw material received for a bent bar straightness non-conformance.This nonconformance had no effect on the complaint as the nonconforming bars would not feed into the production machine.The remaining 272 lbs of this raw material lot conformed and was accepted.This raw material lot met all dimensional and visual criteria at the time of manufacture with no issues documented during the manufacture that would contribute to this complaint condition.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported patient was implanted with the trochanteric fixation nail advanced (tfna) nail, tfna screw, and 5.0mm locking screw on unknown date in 2017.On unknown date it was revealed the tfna screw had cut through the lateral cortex of the femur as a result of a non-union.The cut through resulted in irritation of soft tissue.Patient was returned to surgery on (b)(6) 2018 where surgeon removed all hardware.Patient was revised to a total hip construct.This report is for one (1) tfna screw 95mm.This is report 2 of 3 for (b)(4).

Brand Name
TFNA SCREW 95MM - STERILE
Common Device Name
ROD,FIXATION,INTRAMEDULLARY
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key7480970
Report Number2939274-2018-51976
Device Sequence Number19258597
Product Code HSB
UDI-Device Identifier10886982098498
UDI-Public(01)10886982098498
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K131548
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 04/11/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number04.038.095S
Device Catalogue Number04.038.095S
Device Lot NumberH332256
Initial Date Received by Manufacturer 04/11/2018
Initial Report FDA Received Date05/02/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age73 YR
Patient Weight61